Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 19, NWS Pueblo, CO

May 10, 20105 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 10, 2010, 2:55 PM MDT for 5 counties in Colorado. It took effect at May 11, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2010, 2:55 PM MDT (20:55 UTC)
In effect from
May 11, 2010, 11:00 AM MDT
Expired
May 11, 2010, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2010-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2010-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
2617 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WWUS85 KPUB 102055
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT MON MAY 10 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM TODAY.
THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

...A RED FLAG WARNING IS ALSO IN EFFECT FOR FIRE WEATHER ZONE
224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM
TUESDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR TODAY. IN ADDITION...A RED FLAG WARNING HAS BEEN
ISSUED FOR THE SAME AREA TUESDAY AFTERNOON AND EVENING. CRITICAL
FIRE WEATHER CONDITIONS IN THE SAN LUIS VALLEY CONTINUE THIS
AFTERNOON AND EVENING...WITH RELATIVE HUMIDITY GENERALLY BELOW 15
PERCENT...AND WIND GUSTS IN THE 30 TO 40 MPH RANGE. COMBINED WITH
THE DRY FUELS...THIS HAS CREATED CONDITIONS FAVORABLE FOR EXTREME FIRE
BEHAVIOR. WINDS ARE EXPECTED TO INCREASE AGAIN ON TUESDAY...COMBINING
WITH DRY CONDITIONS FOR ANOTHER DAY OF CRITICAL FIRE WEATHER.

COZ224-111300-
/O.UPG.KPUB.FW.A.0011.100511T1700Z-100512T0200Z/
/O.NEW.KPUB.FW.W.0019.100511T1700Z-100512T0200Z/
/O.CON.KPUB.FW.W.0018.000000T0000Z-100511T0200Z/
SAN LUIS VALLEY-
255 PM MDT MON MAY 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. THE
FIRE WEATHER WATCH FOR TUESDAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

GUSTY WEST WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS THE SAN
LUIS VALLEY ON TUESDAY. WINDS COULD GUST AS HIGH AS 50 MPH AND
HUMIDITIES WILL DROP BELOW 15 PERCENT BY AFTERNOON. COMBINED WITH
THE DRY FUELS...EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH
ANY FIRE STARTS ON TUESDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
SR
2 follow-up statements
925 
WWUS85 KPUB 110149
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
749 PM MDT MON MAY 10 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM
TUESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR THE SAN LUIS VALLEY TUESDAY AFTERNOON AND EVENING.
CRITICAL FIRE WEATHER CONDITIONS ARE ONCE AGAIN EXPECTED ON
TUESDAY...AS WINDS ARE EXPECTED TO INCREASE AGAIN...COMBINING
WITH DRY CONDITIONS AND RECEPTIVE FUELS.

COZ224-111800-
/O.EXP.KPUB.FW.W.0018.000000T0000Z-100511T0200Z/
/O.CON.KPUB.FW.W.0019.100511T1700Z-100512T0200Z/
SAN LUIS VALLEY-
749 PM MDT MON MAY 10 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

GUSTY WEST WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS THE SAN
LUIS VALLEY ON TUESDAY. WINDS COULD GUST AS HIGH AS 50 MPH AND
HUMIDITIES WILL DROP BELOW 15 PERCENT BY AFTERNOON. COMBINED WITH
THE DRY FUELS...EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH
ANY FIRE STARTS ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
467 
WWUS85 KPUB 111028
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
428 AM MDT TUE MAY 11 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM
TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR THE SAN LUIS VALLEY FROM LATE THIS MORNING THROUGH
THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE ONCE AGAIN
EXPECTED AS WINDS INCREASE...AND COMBINE WITH THE DRY CONDITIONS
AND RECEPTIVE FUELS.

COZ224-120200-
/O.CON.KPUB.FW.W.0019.100511T1700Z-100512T0200Z/
SAN LUIS VALLEY-
428 AM MDT TUE MAY 11 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

GUSTY SOUTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS THE SAN
LUIS VALLEY TODAY. WINDS COULD GUST AS HIGH AS 50 MPH AND
HUMIDITIES WILL DROP BELOW 15 PERCENT BY AFTERNOON. COMBINED WITH
THE DRY FUELS...EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH
ANY FIRE STARTS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 10, 8:58 AM MDT, 5 hours 57 minutes earlier.

Area forecast discussion, May 10, 8:58 AM MDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
858 AM MDT MON MAY 10 2010

.UPDATE...

HAVE UPDATED THE FIRST PERIOD OF THE FORECAST TO ELIMINATE POPS
OVER THE PLAINS THIS MORNING...WHERE SKIES ARE GENERALLY CLEAR.
A FEW SHWRS...ALONG WITH A FEW LTG STRIKES...ARE CURRENTLY MOVING
TOWARD THE SAWATCH RANGE SO WILL LEAVE ISOLD-SCT POPS THERE. ALSO
REMOVED POPS FROM THE SERN PLAINS THIS AFTERNOON...WITH CURRENT
SYSTEM AFFECTING MAINLY THE NORTHERN ZONES. ROSE

&&

.PREV DISCUSSION... /ISSUED 514 AM MDT MON MAY 10 2010/

SHORT TERM...
(TODAY AND TONIGHT)

SEVERAL SHORT-TERM METEOROLOGICAL CONCERNS INCLUDING BUT NOT LIMITED
TO THE CONTINUED FIRE WEATHER THREAT FOR THE SAN LUIS VALLEY (FIRE
WEATHER ZONE 224) FROM LATE THIS MORNING INTO THIS EVENING...SOME
LOW CLOUDS OVER FAR EASTERN SECTIONS THIS
MORNING...TEMPERATURES(INCLUDING THE POTENTIAL FOR SOME FREEZING
TEMPERATURES OVER PORTIONS OF NORTHERN EL PASO COUNTY FROM LATER
TONIGHT INTO EARLY TUESDAY MORNING)...POPS AND GUSTY WINDS.

CWFA CURRENTLY NOTING SOME LOW CLOUDS OVER FAR EASTERN
SECTIONS...VARIABLE CLOUDS MAINLY WESTERN SECTIONS...MILD EARLY
MORNING TEMPERATURES AND SOME HIGHER ELEVATION GUSTY WINDS.

RECENT SHORT-TERM COMPUTER MODELS...REAL-TIME DATA AND FORECAST
MODEL SOUNDINGS INDICATE THAT CLOSED UPPER LOW LOCATED OVER
SOUTHEASTERN UTAH AT 12Z THIS MORNING WILL SHIFT TO JUST SOUTH OF
WALSENBURG BY 19Z THIS AFTERNOON BEFORE PUSHING INTO WESTERN KANSAS
BY 00Z TUESDAY.

SURFACE LOW CENTERED OVER NORTHEASTERN COLORADO EARLY THIS
MORNING IS PROJECTED TO DEEPEN AND SHIFT INTO FAR WEST-CENTRAL
KANSAS AROUND NOON/EARLY AFTERNOON TODAY AND THEN PUSH WELL EAST
OF THE CWFA TONIGHT.  ALSO...WILL ALSO PAINT SOME LOW CLOUDS IN
GRIDS/ZONES OVER PORTIONS OF ZONES 96/98 AND 99 INTO THIS MORNING.

AS THIS SYSTEM MOVES ACROSS THE REGION TODAY...EXPECT GUSTY WINDS
THROUGH THIS EVENING...WITH SEVERAL AREAS EXPERIENCING WIND GUSTS TO
AROUND OR SLIGHTLY OVER 50 MPH AT TIMES.  LOCALLY HIGHER GUSTS WILL
BE POSSIBLE OVER SELECT HIGHER TERRAIN AREAS.  WINDS ARE EXPECTED TO
TAPER OFF TONIGHT...ESPECIALLY AS ONE NEARS SUNRISE TUESDAY.

WILL CONTINUE WITH THE INHERITED RED FLAG WARNING WHICH WILL BE IN
EFFECT FROM 17Z TODAY TO 02Z TUESDAY FOR FIRE WEATHER ZONE 224(SAN
LUIS VALLEY) DUE TO THE LOW RELATIVE HUMIDITIES...GUSTY WINDS AND
CONTINUED EXISTING DRY FUELS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER PRIMARILY
THE WESTERN AND CENTRAL MOUNTAINS AND NORTHERN AND EASTERN SECTIONS
OF THE CWFA TODAY AND TONIGHT.  AT THIS TIME...IT APPEARS THAT THE
HIGHEST POTENTIAL FOR A STRONGER THUNDERSTORM WOULD BE OVER KIOWA
COUNTY TODAY. SNOW ACCUMULATIONS GENERALLY UNDER 2 INCHES WILL BE
POSSIBLE OVER SECTIONS OF THE CENTRAL AND WESTERN MOUNTAINS AS WELL
AS PIKES PEAK.

WITH TEMPERATURES OVER PORTIONS OF NORTHERN EL PASO COUNTY EXPECTED
TO DROP INTO THE UPPER 20S AND LOWER 30S FROM LATER TONIGHT INTO
EARLY TUESDAY MORNING...HAVE ISSUED A FREEZE WATCH FOR ZONE 84 FROM
08Z TO 15Z TUESDAY.

FINALLY...ANTICIPATE THAT BOTH MAXIMUM AND MINIMUM TEMPERATURES
TODAY AND TONIGHT WILL BE A FEW CATEGORIES COOLER THAN TEMPERATURES
NOTED PREVIOUS 24 HOURS...I.E. FALLING BELOW EARLY MAY
CLIMATOLOGICAL AVERAGES.

LONG TERM...
(TUESDAY THROUGH SUNDAY)

..ANOTHER ROUND OF LOW HUMIDITIES AND STRONG WINDS POSSIBLE TUESDAY
ACROSS THE SAN LUIS VALLEY AND SOUTHERN PORTIONS OF THE SE PLAINS...

..POTENTIAL FOR SNOW ACROSS THE PIKES PEAK REGION AND CENTRAL
MOUNTAINS TUESDAY NIGHT AND WEDNESDAY...

MAIN FORECAST C51ENGES STILL REVOLVE AROUND TRACK OF THE NEXT
UPPER LOW TUESDAY NIGHT THROUGH WEDNESDAY...AS 00Z NAM MAINTAINED
ITS MORE SOUTHERN TRACK AS COMPARED TO GFS...SREF...AND ECMWF.
HOWEVER 06Z NAM SEEMS TO HAVE COME IN BETTER AGREEMENT WITH MORE
NORTHERN TRACK OF THE SYSTEM...BOOSTING CONFIDENCE SOME IN THIS
SOLN. THUS CONSENSUS IS FOR CLOSED UPPER LOW OVER UT TUESDAY AFTN
TO LIFT NORTHEASTWARD ACROSS WRN/NRN CO INTO SE WY BY MID DAY WED.
WITH THIS MORE NRN TRACK...MODELS NOW FARTHER NORTH WITH THE SFC
FRONT POSITION TUES AFTN...WITH SRN PORTIONS OF THE I-25 CORRIDOR
AND SOUTHEAST PLAINS EXPECTED TO STAY IN THE WARM/DRY SECTOR
TUESDAY AFTERNOON. HAVE INCREASED MAX TEMPS ACROSS THIS AREA. AS
UPPER LOW APPROACHES TUESDAY AFTERNOON...SHOULD START TO SEE
SHOWERS BREAK OUT ALONG THE CONTINENTAL DIVIDE AND PIKES PEAK
REGION BY AFTERNOON. NAM EVEN HAS A RIBBON OF A FEW HUNDRED J/KG
OF CAPE ALONG AND NORTH OF THE FRONTAL BOUNDARY EXTENDING FROM
KCOS EASTWARD ACROSS NRN CROWLEY...KIOWA...BENT...AND PROWERS
COUNTIES IN THE AFTN. DEW POINTS ARE ONLY IN THE 30S...SO NOT
LOOKING FOR STRONG OR SEVERE THUNDERSTORMS...BUT DO PLAN TO THROW
SOME THUNDER IN THE FCST TUES AFTN/EVENING. MEANWHILE...ACROSS THE
SAN LUIS VALLEY...LOW LVL MOISTURE REMAINS LIMITED...AND MODELS
PROG SFC DEW POINTS TO DROP INTO THE TEENS BY AFTN. THUS...ONE MORE DAY
OF GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES HAS PROMPTED THE
ISSUANCE OF ANOTHER FIRE WEATHER WATCH FOR TUES AFTN/EVENING.

SNOW SHOULD START TO RAMP UP ACROSS THE NRN/CEN MTS TUES NIGHT/EARLY
WED.  WITH 06Z NAM NOW FARTHER NORTH WITH THE FRONTAL
BOUNDARY...MODEL SOUNDINGS ARE MUCH WARMER...WITH KCOS STAYING
ALL RAIN UNTIL 12Z WHEN A BRIEF SWITCH OVER TO SNOW WILL BE
POSSIBLE. MODELS STILL PAINTING BEST UPSLOPE AND ISENTROPIC
UPGLIDE JUST TO THE NORTH OF THE AREA...WITH 06Z NAM NOW ONLY
PAINTING AROUND 2 TO 5 INCHES OF SNOW ACROSS TELLER AND NORTHERN
EL PASO COUNTY TUES NIGHT INTO WED. HEAVIER SNOWFALL ACCUMULATIONS
WILL BE POSSIBLE ACROSS THE SPINE OF THE SAWATCH AND MOSQUITO
RANGES WHERE NAM HAS 4 TO 8 INCHES. GFS IS STILL THE DRIER OF THE
MODELS WITH ONLY UP TO 2 INCHES FOR BOTH AREAS. GIVEN THE
TRENDS...HAVE TAPERED BACK SNOW ACCUMS IN LATEST SET OF GRIDS.
WOULDNT BE SURPRISED IF LATER SHIFTS HOIST A WINTER WEATHER
ADVISORY FOR TELLER AND NRN EL PASO COUNTY...AS WELL AS THE HIGHER
PEAKS OF THE SAWATCH AND MOSQUITO RANGES. AS IT STANDS NOW...IT
LOOKS LIKE THIS MAY BE A LOW END ADVISORY...BUT GIVEN THE
POTENTIAL IMPACT AND THE LATE SEASON NATURE OF THE EVENT...IT
MIGHT WARRANT A HEADLINE IF MODELS CONTINUE TO HOLD TO THIS TRACK.
OF COURSE...ANY FARTHER NORTH WITH THE TRACK AND THIS MAY BE A
NULL EVENT FOR SE CO. GIVEN THE MODEL TRENDS...HAVE BEGUN TO TAPER BACK
POPS FOR SOUTHERN PORTIONS OF THE SOUTHEAST MOUNTAINS AND PLAINS.
MODEL GUIDANCE FOR TEMPS ON WED EXHIBIT ABOUT 10-15 DEGREE SPREAD
ACROSS THE PLAINS AS FRONT IS SLOWER TO MOVE THROUGH. HAVE GONE
CLOSER TO THE MAV GUIDANCE AND BOOSTED MAX TEMPS ACROSS SRN AREAS.

WEDNESDAY NIGHT COULD SEE A WIDESPREAD FREEZE ACROSS THE PLAINS
BEHIND THE FRONT...DEPENDING ON THE AMOUNT OF CLOUD COVER. WILL
HAVE TO WATCH THIS CLOSELY AS ITS GETTING LATER IN THE SEASON AND
MAY CATCH SOME OFF GUARD. HAVE COOLED OFF MIN TEMPS WED NIGHT TO
AROUND FREEZING FOR MUCH OF THE PLAINS.

MODELS KEEP TROFFING ACROSS THE WRN U.S. THROUGH THE REMAINDER OF
THE WEEK...WITH COOL AND UNSETTLED CONDITIONS CONTINUING. DAILY
AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS EASTERLY
UPSLOPE FLOW KEEPS SOME LOW GRADE MOISTURE ACROSS THE PLAINS.
LATEST GFS BRINGS A TROF ACROSS THE AREA ON SATURDAY WITH HIGHER DEW
POINTS (40S AND LOWER 50S) FINALLY ADVECTING INTO EASTERN CO.  THIS
IS STILL A LONG WAY OUT...BUT MAY INDICATE AN UPTICK IN PCPN AS WE
HEAD TOWARDS NEXT WEEKEND.  -KT

AVIATION...
VFR CONDITIONS ARE EXPECTED AT THE KALS...KCOS AND KPUB TAF SITES
TODAY.  GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TODAY AT THE
THREE TAF SITES.  WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE.
ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL ALSO BE
POSSIBLE...ESPECIALLY AT KCOS AND POSSIBLY KPUB.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
COZ084.

RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR COZ224.

&&

44/28
Hazardous weather outlook, May 10, 6:41 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
641 AM MDT MON MAY 10 2010

COZ058>089-093>099-111245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
641 AM MDT MON MAY 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP AGAIN OVER THE SAN LUIS
VALLEY FROM LATE THIS MORNING INTO THIS EVENING. WIND GUSTS TO 50
MPH AND HUMIDITIES LESS THAN 15 PERCENT ARE EXPECTED.  THESE
CONDITIONS...COMBINED WITH EXISTING DRY FUELS...HAVE THE POTENTIAL
TO CREATE EXTREME FIRE BEHAVIOR SHOULD A FIRE GET STARTED. CAUTION
SHOULD BE TAKEN TO AVOID FIRE STARTS.

ISOLATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS TO
AROUND 55 MPH...HAIL UP TO 3/4 INCH IN DIAMETER...HAZARDOUS CLOUD TO
GROUND LIGHTNING AND BRIEF PERIODS OF LOCALLY HEAVY RAINFALL ARE
POSSIBLE OVER PORTIONS OF KIOWA AND POSSIBLY EL PASO COUNTY TODAY.
IN ADDITION...AREAS OF LOW CLOUDS AND FOG WILL BE NOTED OVER
SECTIONS OF KIOWA...PROWERS AND BACA COUNTIES THIS MORNING.

OVER THE WESTERN AND CENTRAL MOUNTAINS AS WELL AS PIKES PEAK...SNOW
SHOWERS ARE EXPECTED TO PRODUCE GENERALLY 2 INCHES OR LESS OF SNOW
THROUGH SUNRISE TUESDAY.

ALSO...A FREEZE WATCH IS IN EFFECT FOR NORTHERN EL PASO COUNTY
TONIGHT FROM 2 AM MDT TUESDAY TO 9 AM MDT TUESDAY AS MINIMUM
TEMPERATURES DROP INTO THE UPPER 20S AND LOWER 30S.  THESE LOW
TEMPERATURES WILL BE CAPABLE OF CAUSING DAMAGE TO TENDER VEGETATION.

FINALLY...STRONG WINDS GUSTING BETWEEN 50 AND 55 MPH AT TIMES ARE
ANTICIPATED TODAY OVER SOUTHERN COLORADO...WITH THE WINDS
GRADUALLY TAPERING OFF TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY AND DRY CONDITIONS WILL BE POSSIBLE ACROSS THE SAN LUIS
VALLEY AGAIN TUESDAY AFTERNOON AND EVENING. WIND GUSTS UP TO 40
MPH ALONG WITH LOW HUMIDITIES AND DRY CONDITIONS WILL LEAD TO THE
POTENTIAL FOR HIGH FIRE DANGER TO RETURN TO THE SAN LUIS VALLEY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND
EVENING...PARTICULARLY ACROSS NORTHERN AND WESTERN PORTIONS OF THE
AREA. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LIGHTNING...WIND
GUSTS UP TO 50 MPH...AND SMALL HAIL UP TO 1/2 INCH IN DIAMETER.

ANOTHER STORM SYSTEM IS EXPECTED TO MOVE ACROSS NORTHERN AND
CENTRAL PORTIONS OF COLORADO TUESDAY NIGHT AND WEDNESDAY BRINGING
THE POTENTIAL FOR LIGHT TO MODERATE SNOWFALL ACCUMULATIONS ACROSS
PORTIONS OF TELLER AND NORTHERN EL PASO COUNTIES...AS WELL AS THE
HIGHER ELEVATIONS OF THE SAWATCH AND MOSQUITO RANGES. THE EXACT
STORM TRACK FOR THIS SYSTEM IS STILL SOMEWHAT UNCERTAIN...AND ANY
CHANGES TO THIS ANTICIPATED PATH COULD LEAD TO MORE OR LESS SNOWFALL
FOR THESE REGIONS. IF YOU HAVE TRAVEL PLANS ACROSS THE CENTRAL
MOUNTAINS OR PIKES PEAK REGION...BE PREPARED FOR THE POSSIBILITY OF
SEVERAL INCHES OF HEAVY WET SNOW...AND CONTINUE TO MONITOR THE
LATEST FORECASTS CONCERNING THIS DEVELOPING STORM SYSTEM.

COOL AND UNSETTLED WEATHER CONDITIONS WILL CONTINUE FOR WEDNESDAY
NIGHT AND THURSDAY WITH THE POSSIBILITY OF FREEZING OR NEAR
FREEZING TEMPERATURES ACROSS PORTIONS OF THE SOUTHEAST PLAINS
WEDNESDAY NIGHT AND EARLY THURSDAY MORNING.

ISOLATED SHOWERS AND AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH
DAY FOR FRIDAY THROUGH NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY OVER PORTIONS OF KIOWA AND POSSIBLY EL PASO COUNTY.

77/31

In the hours before

Special weather statement, May 10, 2:19 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
219 PM MDT MON MAY 10 2010

COZ095-096-102045-
EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY-
219 PM MDT MON MAY 10 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO

AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CHIVINGTON...OR 33 MILES NORTH
OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRANDON.
  TOWNER.
  SHERIDAN LAKE.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 4:20 AM MDTFreeze WatchPUBEl Paso11 hr
May 10, 4:28 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache10 hr
May 10, 3:31 PM MDTFreeze WarningPUBEl Paso16 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.